Why do I still have a bag under my eye 6 weeks later from Voluma? (Photo)

I had .2 ml of Voluma injected on the outside of the eye and had immediate swelling. 3 weeks later had a bag form under the eye. I had Vitrase injected and went down some but still there. Do I need more Vitrase? The bump is worse in the morning. I never had bags before just hollows.

Doctor Answers 8

Bag under eye following Voluma

Dear julie57,
Unfortunately most of the reported complication from fillers occur around the eyes because of the very thin tissue resulting in visibility, and swelling. I have a little of this going on with my left eye right now too, but I like the overall effects of the Voluma. I push the swelling out in the morning by holding pressure with my finger before putting on my make up, and that helps.
It is definitely worth trying more Vitrase since it did work before. The practice that treated you may also have a non invasive skin tightening device that they might be able to offer you on that side until it resolves.
Good luck!


Denver Plastic Surgeon
4.8 out of 5 stars 23 reviews

Lump after filler

I would return to your practitioner to discuss your options for the areas that you don't like after waiting a couple weeks for swelling to resolve... this includes hyaluronidase to reverse the filler.

My best,
Dr. Nazarian
@drsheilanazarian on Instagram

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

Voluma and Eyes

It would appear from your photo that the Voluma may be too superficial.  I would consult a board certified dermatologist to consider Vitrase to dissolve it.  I would prefer Belotero or Restylane under the eyes. Best, Dr. Green

Why do I still have a bag under my eye 6 weeks later from Voluma?

The area around the eyes has very thin skin. Voluma (as many other HA) attract water and make the area look swollen. You may need more hyaluronidase injections, it has been reported that Voluma may take more than one injection to help dissolve. The most important thing is to keep the communication with your surgeon/dermatologist.

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

Voluma and Swelling -- Hyaluronidase and Venus Legacy

Often voluma takes more vitrase than normal, I would suggest most vitrase and also venus legacy treatments.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Bags under eyes post injection

You may consider having more vitrase to dissolve the filler and decrease the under eye swelling.  The filler absorbs and holds on to water and that makes that area appear swollen just as your experiencing it.  

Voluma Causing Under Eye Bags / Swelling

Any superficially placed hyaluronic acid filler (including #Voluma, #Juvederm, #Restylane, and #Belotero) can cause edema.  Typically Voluma is the least hydrophilic of these fillers meaning it attracts the least amount of water to the treated area. 

I would recommend returning to your dermatologist or plastic surgeon to evaluate further injection of hyaluronidase (#Wydase, #Vitrase, #Hylenex).  Please consider sleeping with your head elevated to decrease your overnight under eye swelling until you return to your physician. 

Best of luck,
Suneel Chilukuri, M.D.
Houston, TX

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 11 reviews

Bag following Voluma injection under the eyes

The under eye area is extremely thin-skinned and if Voluma is injected too superficially here, it will cause a bag to occur. Most often any type of swelling looks worse in the morning because you were lying down and gravity forces some of the swelling to move down and away throughout the day. To resolve it the simplest method would be to get more Vitrase/hyaluronidase.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.